MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated.As the product involved in this complaint was discarded, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a reconstructive skin surgery with a 700cc mentor tissue expander and experienced right-sided deflation postoperatively.As a result, the patient underwent explantation on (b)(6) 2022.The device was discarded inadvertently upon explantation and is not available for product evaluation.The device was implanted in the patient's right thigh.The event date was estimated as (b)(6) 2022 based on available information.
 
Additional Manufacturer Narrative
On october 26, 2022, the product investigation summary was updated: upon visual evaluation of the image and video provided in the complaint, the tissue expander have a tear on the union between shell and patch.As the product involved in this complaint was discarded, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13695748
Report Number1645337-2022-02403
Device Sequence Number1765154
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number9544016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale